MAUDE Adverse Event Report: RESPIRONICS, INC. AF541 EE LEAK 1 FULL FACE MASK; CPAP/BIPAP FULL FACE MASK

RESPIRONICS, INC. AF541 EE LEAK 1 FULL FACE MASK; CPAP/BIPAP FULL FACE MASK
Model Number 1120912
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Respiratory Arrest (4461)
Date of Event 02/05/2021
Type of Reportable Event Death
Event or Problem Description
The manufacturer was made aware of a patient that was set up on a trilogy evo ventilator and an af 541 mask for covid pneumonia and copd.It was alleged that the patient was discovered in an unresponsive condition, with the tube connecting her face mask to a bipap ventilator detached at the connection point to the mask.It was reported the patient later expired.The manufacturer is currently investigating this event and a follow up report will be filed when the investigation is complete.
 
Additional Manufacturer Narrative
The af541 mask in use was not retained due to covid-19 contamination.The af541 mask elbow design is a 22mm non-latching conical connection compliant with iso 5356-1.This design is not intended to prevent accidental disconnection, and the af541 mask is contraindicated for use with patients requiring life support ventilation.Based on the information provided, respironics concludes that the af541 mask operated as designed.

Brand Name
AF541 EE LEAK 1 FULL FACE MASK
Common Device Name
CPAP/BIPAP FULL FACE MASK
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12780350
Report Number2518422-2021-05748
Device Sequence Number20363332
Product Code BZD
UDI-Device Identifier30606959024381
UDI-Public30606959024381
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1120912
Device Catalogue Number1120912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRILOGY EVO (B)(6); TRILOGY EVO VENTILATOR- SN UNKNVENTILATOR CIRCUIT
Outcome Attributed to Adverse Event Death;
Patient SexFemale